Aa
A
A
Close
Avatar universal
Hydrocodone as a way to taper off tramadol??????
So, I have been using this website and all of you as a way to get my life back from Tramadol for about 2-3 weeks now.  My situation has changed a little since Sunday 11/1/09.  That was the last time I took any Tramadol.  I had been tapering down from around 30 tramadol/day to 12/day for about 10 days prior to Monday.  I had my gallbladder removed Monday 11/2 and have been taking Norco (hydro) since.  My fiance has had control of the hydros and been giving me only the prescribed (2 tabs q 4 hours) since.  I have had NO tramadol.  I have been very afraid of overdosing since I almost did a couple weeks ago.  Somtimes I feel ok, other times I want to explode.  I have had a few severe bouts of depression and rage over the past couple of days.  I think these episodes are compounded by the fact that I am usually a very active person and I haven't been able to do much since surgery.  I actually have not really thought about taking any Tramadol these past couple of days.  My plan has always been to taper myself off the tramadol instead of quitting c/t.  I guess where I am going with this post is.......  any idea what is going to happen when I stop taking the hydrocodone soon?  I think I haven't really had too bad of withdrawal symptoms from tramadol because of the hydro's.  I am quite surprised that I have absolutely no desire to abuse the hydro's.  I am not craving the feeling that makes me abuse these drugs right now.  I don't know if it is because I have absolutely nothing to do so I don't care if I feel crappy or not.  I don't need the energy boost I get from tramadol either.  As you can tell, my thoughts are all over the place.  I guess my question is.....  should I pick up on some regimen of tramadol tapering when I am done with the hydro?  I have about 40 more hydro pills left and no more access after those are gone.  However, I do still have many tramadols.  Any input, comments and/or suggestions are GREATLY appreciated.

As a side note, I have only been on this site a couple of weeks but the support has been tremendous.  It is very helpful to talk things through with others that have been and are battling the same issues.  I am thankful for the support:)
Cancel
10 Answers
Page 1 of 1
1064938 tn?1255285919
I dont know what you should do that is a tricky question. I mean the tramadol is not supposed to be as strong of a narcotic as Narco but I also heard that it is harder to get off tramadol then Narco. Lets wait and see what the others say  I would like to know the answer to this question also.

Lisa034
Jacksonville,FL
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I would not substitute vicodin for tramadol.  It's worse.  If I were you, I would just do a real slow tramadol taper.  Don't rush if you don't have to.

Vicodin can replace so many things:  alcohol, cigarettes, coke, etc, but it's a bad road to go down.  It is more addicting than tramadol.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
199177 tn?1332183097
I would go off the hyrdo and see how you feel you may have by past the tram wd with the hydro if that is the case DO NOT TOUCH ANOTHER TRAM.I would hope hubby has them as well .
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
198154 tn?1337790865
Its never a good idea to get off one opiate by taking another.  Whats the point?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
My drug of choice was Tramadol. Im telling you the WD's were real bad. Do not start the Tram up again.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
The only reason I am taking Hydro is for post-op discomfort, not to get off tramadol although I was hoping it might help.  My hope was that since I have not had any tramadol in a couple days, maybe I wouldn't need it and the withdrawal symptoms from previous tramadol use would be few to none.  Thanks for the encouragement.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
599071 tn?1300072302
Even if you do still have some withdrawals, (& I certainly don't wish them on you), returning to the tramadol would be a backwards step IMHO.

You may want to try some of the aminos & herbs to help with the depression you mentioned previously, as it can take some time for your serotonin receptors to kick back in.

The updated health pages are a good resource:

http://www.medhelp.org/health_pages/Addiction/Ingredients-that-Help-with-Opiate-Withdrawal/show/593?cid=66

Best wishes.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I am planning to go the route you suggest by seeing how I feel after stopping the Hydro's.  I am hoping that the tramadol w/d symptoms will be gone by then:)  Somehow I think that is wishful thinking.  I have heard that w/d is worse from tramadol than hydro but I guess it depends on the person. I am encouraged however that I have not wanted to abuse the hydro or take any tramadol since Monday.  If my tramadol w/d symptoms are gone when I stop hydro, I will do everything in my power to never touch a tramadol tablet again.  If I follow the Thomas receipe, do you think I should start now??  Maybe that will help.  Thanks for your support:)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Thanks for the links.  I will give them a try.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
599071 tn?1300072302
You can start supplementing now as there are no contraindications with hydros, (as there are with tramadol because of its effects on serotonin.  Wishing you a speedy recovery.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Addiction Answerers
Avatar m tn
Blank
gnarly_1
phoenix, AZ
406584 tn?1399591666
Blank
10356
495284 tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
4522800 tn?1459192030
Blank
VICourageous
ID
Avatar f tn
Blank
jifmoc
los angeles, CA
7163794 tn?1457370413
Blank
motye51
New Orleans, LA